Ask an expert
Question

07 Mar 2004

Abnormal period whilst taking pill + IUD
I have recently been prescribed Dianette contraceptive pill.

I started taking it on the 1st day of my last period. That was almost 2 weeks ago and I haven't stopped bleeding yet.
This period is really heavy and is uncomfortable, unlike my usual ones. However, I have had an IUD for 4 years as well, would this ,coupled with the pill , cause a problem?
Answer 390 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The IUCD can cause heavy periods. However, it sounds like this one is different from before. You don't say why you were prescribed Dianette. Presumably there is another reason apart from contraception as you already have an IUCD. This could be part of the problem.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9370 votes
No
67% - 19371 votes
Vote